Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 94, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 2, 2006, 4:00 PM CDT for Crane County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 4:00 PM CDT (21:00 UTC)
- Expired
- May 2, 2006, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Crane County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:00 PM CDT | TSTM WND GST 70 | Crane, TX | EM REPORTED 60 TO 70 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 022100 SVRMAF TXC103-022200- /O.NEW.KMAF.SV.W.0094.060502T2100Z-060502T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 PM CDT TUE MAY 2 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRANE COUNTY IN WEST TEXAS... * UNTIL 500 PM CDT * AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUBBS CORNER...OR 12 MILES WEST OF CRANE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CRANE... FARM TO MARKET ROAD 1053...1233... STATE HIGHWAY 329... TUBBS CORNER... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3135 10275 3110 10231 3164 10232 3164 10276 $$
2 follow-up statements
000 WWUS54 KMAF 022134 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 PM CDT TUE MAY 2 2006 TXC103-022200- /O.CON.KMAF.SV.W.0094.000000T0000Z-060502T2200Z/ CRANE TX- 432 PM CDT TUE MAY 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CRANE COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60-70 MPH. THIS STORM WAS LOCATED 20 MILES NORTHEAST OF TUBBS CORNER...OR ABOUT 12 MILES NORTH OF CRANE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... THE INTERSECTION OF FM 1233 AND U.S. 385 NORTH OF CRANE... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3135 10275 3110 10231 3164 10232 3164 10276 $$
000 WWUS54 KMAF 022155 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 PM CDT TUE MAY 2 2006 TXC103-022205- /O.EXP.KMAF.SV.W.0094.000000T0000Z-060502T2200Z/ CRANE TX- 455 PM CDT TUE MAY 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRANE COUNTY EXPIRES AT 500 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST TEXAS. AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING WILL EXIT THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 500 PM CDT. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3135 10275 3110 10231 3164 10232 3164 10276 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:14 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 2, 2:14 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT TUE MAY 2 2006 .SHORT TERM... SHOWERS AND HIGH-BASED THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF THE TRANS PECOS...DAVIS MOUNTAINS AND NEAR THE RIO GRANDE. THESE STORMS SEEM TO BE DEVELOPING DUE TO VERY LARGE MID- LEVEL LAPSE RATES AND TOPOGRAPHY. AT THE SAME TIME...CUMULUS BUBBLING JUST EAST OF THE PERMIAN BASIN ALONG OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY ACROSS CENTRAL TEXAS. WINDS ALSO ARE BEGINNING TO BACK ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS NEAR SWEETWATER AND SNYDER INDICATING LOW-LEVEL CONVERGENCE INCREASING. WITH INSTABILITY ALREADY PRESENT AND CAP DECREASING PER SPC ANALYSIS WILL MENTION SEVERE WORDING IN ZONES THIS EVENING GIVEN CURRENT SCENARIO. .LONG TERM... WEAK SOUTH TO SOUTHWEST MID-LEVEL RIDGE PATTERN WILL DOMINATE THE EXTENDED RANGE FORECAST FOR THE NEXT SEVERAL DAYS AS A SERIES OF SHORTWAVES TRANSLATE THROUGH THE REGION. BY 03/1200Z...LARGE UPPER TROUGH DEVELOPS AND SHOULD BE POSITIONED OVER NORTHERN CALIFORNIA. PRIMARY FOCUS FOR MID-LATE WEEK WILL BE A COLD FRONT THAT IS EXPECTED TO BE SHALLOW...BUT PROVIDE ENOUGH ASCENT FOR PRECIPITATION DEVELOPMENT. SOUTH OF THE FRONT...A PERSISTENT LOW-LEVEL JET WILL SUPPLY AMPLE MOISTURE ACROSS EASTERN ZONES AND THUS...DECIDED TO LEAVE POP CHANCES IN PLACE OVER THE COURSE OF THE NEXT SEVERAL DAYS AS WAS PREVIOUSLY FORECASTED. MCS DEVELOPMENT IS LIKELY ACROSS THE NORTHERN AND CENTRAL TX PANHANDLE ALONG REMNANT OUTFLOW BOUNDARIES AND APPROACHING FRONT...WITH PROPAGATION EXPECTED TO THE SOUTHEAST ALONG THE GREATEST THETA-E RIDGING. THUNDERSTORM INITIATION ACROSS MAF CWA WILL BE DEPENDENT ON RESIDUAL OUTFLOW BOUNDARIES THAT MAY BE IN PLACE OVER THE NEXT SEVERAL DAYS AND ALONG THE HIGHER TERRAIN. EXCELLENT RH RECOVERIES ARE EXPECTED OVER THE WORK WEEK AS A LLJ INTENSIFIES EACH EVENING. NAM AND GFS SOLUTIONS DIVERGE SOMEWHAT THROUGH MIDWEEK AS THIS COLD FRONT SAGS SOUTHWARD. THE GFS AND HPC AGREE THAT THE FRONT SHOULD PUSH INTO THE FA BY 05/1200Z. THE NAM KEEPS THE FRONT FARTHER NORTHEAST AND AM NOT CONFIDENT WITH THIS SOLUTION AS PER NAM INITIALIZATION THIS MORNING. WHILE A WIND SHIFT SHOULD OCCUR WITH THIS FRONT...THERE WILL NOT BE AN ASSOCIATED PRESSURE GRADIENT THAT WILL BE STRONG ENOUGH FOR RED FLAG CONDITIONS. EXPECT SLIGHTLY COOLER TEMPERATURES BEHIND THE FRONT ON FRIDAY THROUGH SUNDAY...WITH SATURDAY BEING THE COOLEST DAY /TEMPERATURES WILL ACTUALLY BE CLOSE TO CLIMATOLOGY -- 81 DEGREES FOR KMAF/. WARM UP IS EXPECTED BY THE BEGINNING OF THE NEW WORK WEEK AS ANOTHER UPPER LEVEL TROUGH POSITIONS ITSELF OFF THE CA COAST AND SOUTHERLY WINDS ARE AMPLIFIED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 91 65 91 / 30 30 30 20 CARLSBAD NM 58 94 59 92 / 10 10 10 0 DRYDEN TX 68 93 67 95 / 20 20 20 0 FORT STOCKTON TX 65 97 64 95 / 20 10 20 0 GUADALUPE PASS TX 61 88 59 84 / 10 0 0 0 HOBBS NM 59 94 60 90 / 10 10 10 0 MARFA TX 50 87 52 86 / 10 10 10 0 MIDLAND INTL AIRPORT TX 64 92 65 92 / 20 20 30 10 ODESSA TX 66 94 67 92 / 20 10 30 10 WINK TX 66 100 62 102 / 20 10 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/02
Hazardous weather outlook, May 2, 2:55 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CDT TUE MAY 2 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 255 PM CDT TUE MAY 2 2006 /155 PM MDT TUE MAY 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF WEST TEXAS. THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A FEW OF THE STORMS WILL BECOME STRONG TO SEVERE... PRODUCING LARGE HAIL AND DAMAGING WINDS ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS... WILL BE POSSIBLE ACROSS THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS REGIONS OF WEST TEXAS DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT 3 PM ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 2, 2:44 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT TUE MAY 2 2006 TXZ075-022045- PECOS- 244 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR PECOS COUNTY. A STRONG THUNDERSTORM WAS ALONG STATE HIGHWAY 18...20 MILES NORTH OF FORT STOCKTON. OTHER THUNDERSTORMS WERE FORMING ALONG AND NEAR INTERSTATE 10...INCLUDING FORT STOCKTON. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, May 2, 3:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 327 PM CDT TUE MAY 2 2006 TXZ048-053-022130- SCURRY-MITCHELL- 327 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MITCHELL AND SCURRY COUNTIES. STRONG DEVELOPING THUNDERSTORMS WERE BETWEEN SNYDER AND COLORADO CITY... MOVING NORTHEAST AT 15 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST TEXAS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, May 2, 3:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 PM CDT TUE MAY 2 2006 TXZ081-022145- BIG BEND AREA- 343 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF TERLINGUA OR NEAR LAJITAS AT 343 PM CDT...MOVING NORTH AT 10 MPH. THIS STORM WILL AFFECT LAJITAS AND FARM TO MARKET ROAD 170 AND WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 55 MPH AND SMALL HAIL. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:04 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
| May 2, 3:53 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 67 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 53 min |
| May 2, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 56 min |
| May 2, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 61 min |
| May 2, 5:00 PM CDT | Tornado Warning | MAF | Mitchell | 60 min |
| May 2, 5:20 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| May 2, 5:22 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 53 min |
| May 2, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 2, 5:56 PM CDT | Tornado Warning | MAF | Mitchell | 64 min |
| May 2, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 60 min |
| May 2, 6:57 PM CDT | Tornado Warning | MAF | Mitchell | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.